Alert archive / South Dakota / Wind Chill Advisories in 2021
Wind Chill Advisory 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill advisory at Feb 5, 2021, 2:59 AM CST for 18 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Feb 6, 2021, 12:00 AM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2021, 2:59 AM CST (08:59 UTC)
- In effect from
- Feb 6, 2021, 12:00 AM CST
- Expired
- Feb 7, 2021, 12:00 PM CST
- In force
- 36 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 16 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141 WWUS43 KABR 050859 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 259 AM CST Fri Feb 5 2021 MNZ039-046-051700- /O.NEW.KABR.WC.Y.0001.210206T0900Z-210209T1800Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 259 AM CST Fri Feb 5 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM SATURDAY TO NOON CST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Traverse and Big Stone Counties. * WHEN...From 3 AM Saturday to noon CST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...The coldest wind chills will likely be Sunday morning, Monday morning, and Tuesday morning, when dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ SDZ003>011-019>023-051700- /O.NEW.KABR.WC.Y.0001.210206T0900Z-210206T1800Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Clark-Codington-Grant-Hamlin-Deuel- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake 259 AM CST Fri Feb 5 2021 /159 AM MST Fri Feb 5 2021/ ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO NOON CST /11 AM MST/ SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of north central and northeast South Dakota. * WHEN...From 3 AM CST /2 AM MST/ to noon CST /11 AM MST/ Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ KF
8 follow-up statements
022 WWUS43 KABR 051706 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 1106 AM CST Fri Feb 5 2021 MNZ039-046-060115- /O.CON.KABR.WC.Y.0001.210206T0900Z-210209T1800Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 1106 AM CST Fri Feb 5 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO NOON CST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Traverse and Big Stone Counties. * WHEN...From 3 AM Saturday to noon CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ SDZ003>011-019>023-060115- /O.CON.KABR.WC.Y.0001.210206T0900Z-210206T1800Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Clark-Codington-Grant-Hamlin-Deuel- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake 1106 AM CST Fri Feb 5 2021 /1006 AM MST Fri Feb 5 2021/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO NOON CST /11 AM MST/ SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of north central and northeast South Dakota. * WHEN...From 3 AM CST /2 AM MST/ to noon CST /11 AM MST/ Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Dorn
353 WWUS43 KABR 052005 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 205 PM CST Fri Feb 5 2021 SDZ015>018-060415- /O.EXB.KABR.WC.Y.0001.210206T0600Z-210207T1200Z/ Dewey-Potter-Faulk-Spink- Including the cities of Isabel, Gettysburg, Faulkton, and Redfield 205 PM CST Fri Feb 5 2021 /105 PM MST Fri Feb 5 2021/ ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 AM CST /5 AM MST/ SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Dewey, Potter, Faulk and Spink Counties. * WHEN...From midnight CST /11 PM MST/ tonight to 6 AM CST /5 AM MST/ Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ039-046-060415- /O.EXT.KABR.WC.Y.0001.210206T0600Z-210209T1800Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 205 PM CST Fri Feb 5 2021 ...WIND CHILL ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Traverse and Big Stone Counties. * WHEN...From midnight tonight to noon CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ SDZ003>011-019>023-060415- /O.EXT.KABR.WC.Y.0001.210206T0600Z-210207T1200Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Clark-Codington-Grant-Hamlin-Deuel- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Clark, Watertown, Milbank, Hayti, and Clear Lake 205 PM CST Fri Feb 5 2021 /105 PM MST Fri Feb 5 2021/ ...WIND CHILL ADVISORY NOW IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 AM CST /5 AM MST/ SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of north central and northeast South Dakota. * WHEN...From midnight CST /11 PM MST/ tonight to 6 AM CST /5 AM MST/ Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Dorn
050 WWUS43 KABR 060245 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 845 PM CST Fri Feb 5 2021 MNZ039-046-061245- /O.CON.KABR.WC.Y.0001.210206T0600Z-210209T1800Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 845 PM CST Fri Feb 5 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Traverse and Big Stone Counties. * WHEN...From midnight tonight to noon CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ SDZ003>011-015>023-061245- /O.CON.KABR.WC.Y.0001.210206T0600Z-210207T1200Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 845 PM CST Fri Feb 5 2021 /745 PM MST Fri Feb 5 2021/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 AM CST /5 AM MST/ SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of north central and northeast South Dakota. * WHEN...From midnight CST /11 PM MST/ tonight to 6 AM CST /5 AM MST/ Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
374 WWUS43 KABR 060849 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 249 AM CST Sat Feb 6 2021 SDZ003>011-015>023-062000- /O.EXT.KABR.WC.Y.0001.000000T0000Z-210207T1800Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 249 AM CST Sat Feb 6 2021 /149 AM MST Sat Feb 6 2021/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of north central and northeast South Dakota. * WHEN...Until noon CST /11 AM MST/ Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Wind chill values will be lowest during the morning hours, and improve to 15 below to 25 below zero in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ039-046-062000- /O.CON.KABR.WC.Y.0001.000000T0000Z-210209T1800Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 249 AM CST Sat Feb 6 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 40 below zero. * WHERE...Traverse and Big Stone Counties. * WHEN...Until noon CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Wind chill values will be lowest during the morning hours, and improve to 10 below to around 25 below zero each afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ KF
443 WWUS43 KABR 061929 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 129 PM CST Sat Feb 6 2021 MNZ039-046-071000- /O.EXT.KABR.WC.Y.0001.000000T0000Z-210207T1800Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 129 PM CST Sat Feb 6 2021 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Traverse and Big Stone Counties. * WHEN...Until noon CST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ SDZ003>011-015>023-071000- /O.CON.KABR.WC.Y.0001.000000T0000Z-210207T1800Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 129 PM CST Sat Feb 6 2021 /1229 PM MST Sat Feb 6 2021/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of north central and northeast South Dakota. * WHEN...Until noon CST /11 AM MST/ Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Parkin
050 WWUS43 KABR 070301 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 901 PM CST Sat Feb 6 2021 MNZ039-046-071115- /O.CON.KABR.WC.Y.0001.000000T0000Z-210207T1800Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 901 PM CST Sat Feb 6 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Traverse and Big Stone Counties. * WHEN...Until noon CST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ SDZ003>011-015>023-071115- /O.CON.KABR.WC.Y.0001.000000T0000Z-210207T1800Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 901 PM CST Sat Feb 6 2021 /801 PM MST Sat Feb 6 2021/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of north central and northeast South Dakota. * WHEN...Until noon CST /11 AM MST/ Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Dorn
452 WWUS43 KABR 070809 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 209 AM CST Sun Feb 7 2021 MNZ039-046-071800- /O.CON.KABR.WC.Y.0001.000000T0000Z-210207T1800Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 209 AM CST Sun Feb 7 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 40 below zero. * WHERE...Traverse and Big Stone Counties. * WHEN...Until noon CST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ SDZ003>011-015>023-071800- /O.CON.KABR.WC.Y.0001.000000T0000Z-210207T1800Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 209 AM CST Sun Feb 7 2021 /109 AM MST Sun Feb 7 2021/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of north central and northeast South Dakota. * WHEN...Until noon CST /11 AM MST/ today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ KF
756 WWUS43 KABR 071802 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 1202 PM CST Sun Feb 7 2021 MNZ039-046-SDZ003>011-015>023-071915- /O.EXP.KABR.WC.Y.0001.000000T0000Z-210207T1800Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 1202 PM CST Sun Feb 7 2021 /1102 AM MST Sun Feb 7 2021/ ...WIND CHILL ADVISORY HAS EXPIRED... Wind chill values have risen this morning, and are no longer in advisory criteria. Therefore, the Wind Chill Advisory has been allowed to expire. $$ Parkin
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 11:24 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Feb 4, 11:24 PM CST, 3 hours 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1124 PM CST Thu Feb 4 2021 .UPDATE... Issued at 518 PM CST Thu Feb 4 2021 The forecast is on track this evening so no major changes are planned. && .SHORT TERM...(This Evening through Friday Night) Issued at 236 PM CST Thu Feb 4 2021 Much below normal temperatures can be expected in the short term. Arctic air has invaded a good portion of the region today, with highs generally in the teens and 20s. These readings are 5 to 15 degrees below normal. With gusty winds from the northwest, wind chill values are currently in the single digits and low teens. The winds should remain breezy throughout the night, keeping temperatures from dropping below zero. Increasing clouds from a clipper system west of the region will also help keep temps above zero. The storm system could bring light snow to south central South Dakota during the morning hours on Friday. Another system could spread light, accumulating snow to the Missouri valley and points west Friday night into Saturday. Models appears to have shifted the Friday night storm a bit further west, with perhaps mostly dry conditions for this CWA. The shift west has also caused temps to be lowered in northeastern SD and western MN for Saturday morning. Wind chill values of 25 below, to 30 degrees below zero will be possible. .LONG TERM...(Saturday through Thursday) Issued at 236 PM CST Thu Feb 4 2021 The main event in the long term continues to be the arctic chill that will have a grip on this CWA through the entire period. Along with the coldest air of the season coming in, parts of the forecast area are expected to see light snow at times at least through the first half of the period. Sfc high pressure will be nosing in from the northwest as it will remain by and large centered across the southern provinces of Canada into the state of MT. Northwesterly flow aloft will remain in place with successive shots of s/w energy moving through the region. A stationary front is progged to set up south and west of the region through the weekend into early next week. A couple of clipper type systems will traverse across this frontal boundary and deliver light snow chances to parts of the state. Model consensus still pegs western and portions of central SD into the southeast corner of the state as having the best chances for pcpn Saturday morning, Sunday morning and again Monday morning. All totaled, these events combined shouldn't deliver anymore than about an inch or so of accumulation. The bigger story will be the potentially dangerous cold that will become entrenched across the region through the course of the weekend into next week. The coldest part of this airmass is still poised to affect more of our eastern zones versus locales farther west. Daytime highs in the single digits above and below zero still look probable with overnight lows in the teens to near 20 below. Wind chill values could fall to as low as at least 20 to 30 below at times during the weekend into early next week. There are no real signs of much noticeable improvement toward the end of the period for temperatures. Perhaps some slight modification upward into the single digits to low teens for highs with overnight lows still below zero. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 1122 PM CST Thu Feb 4 2021 Terminals KABR,KATY,KPIR,KMBG Mainly VFR conditions overnight but could see some MVFR cigs creep back into the area briefly on Friday. Breezy northwest winds will become light out of the north Friday evening. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Wise SHORT TERM...SD LONG TERM...Vipond AVIATION...Wise
Hazardous weather outlook, Feb 4, 3:35 AM CST, 23 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 335 AM CST Thu Feb 4 2021 SDZ003>006-009-010-015>018-033>037-045-048-051-050945- Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-Faulk- Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 335 AM CST Thu Feb 4 2021 /235 AM MST Thu Feb 4 2021/ This Hazardous Weather Outlook is for central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Bitterly cold wind chills possible from Friday night through much of next week, especially during the morning hours. Low temperatures during much of this time will be below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ039-046-SDZ007-008-011-019>023-050945- Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant-Hamlin- Deuel- 335 AM CST Thu Feb 4 2021 This Hazardous Weather Outlook is for west central Minnesota and northeast South Dakota. .DAY ONE...Today and tonight. Patchy blowing snow will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Bitterly cold wind chills possible from Friday night through much of next week, especially during the morning hours. Low temperatures during much of this time will be below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KF
Nearby
Wind Chill Advisories in South Dakota, 2021Wind Chill Advisories in Minnesota, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.